On the Ricci curvature of homogeneous metrics on noncompact homogeneous spaces. (English. Russian original) Zbl 0947.53025

Sib. Math. J. 41, No. 2, 349-356 (2000); translation from Sib. Mat. Zh. 41, No. 2, 421-429 (2000).
The author considers noncompact homogeneous spaces \(G/H\) with noncompact semisimple Lie group \(G\) and compact Lie group \(H\). Let \(K\) be a maximal compact subgroup of \(G\). We have the Cartan decomposition \(g=k \oplus p'\) and the orthogonal decomposition with respect to the Killing form \(k = h \oplus p''\). The author proves that there are no Einstein homogeneous metrics on \(G/H\) which provide orthogonality of the modules \(p'\) and \(p''\). In particular, \(SO(a+b, c+d)/ SO(a) \times SO(b) \times SO(c) \times SO(d)\) and \(Sp(a+b, c+d)/ Sp(a) \times Sp(b) \times Sp(c) \times Sp(d)\) have no homogeneous Einstein metrics.


53C25 Special Riemannian manifolds (Einstein, Sasakian, etc.)
53C30 Differential geometry of homogeneous manifolds
Full Text: DOI EuDML


[1] Helgason S., Differential Geometry and Symmetric, Spaces [Russian translation], Mir, Moscow (1964). · Zbl 0122.39901
[2] Besse A. L., Einstein Manifolds [Russian translation], Mir, Moscow (1990). · Zbl 0734.53004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.